Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 104, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2005, 3:49 PM CDT for Zavala County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 3:49 PM CDT (20:49 UTC)
- Expired
- May 8, 2005, 4:32 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 77 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 11:50 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 10.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 082049 SVREWX TXC507-082145- /O.NEW.KEWX.SV.W.0104.050508T2049Z-050508T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 349 PM CDT SUN MAY 8 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... ZAVALA * UNTIL 445 PM CDT * AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BATESVILLE...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 2900 9970 2893 9973 2869 9944 2898 9943 $$
1 follow-up statement
000 WWUS54 KEWX 082132 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 431 PM CDT SUN MAY 8 2005 TXC507-082141- /O.CAN.KEWX.SV.W.0104.000000T0000Z-050508T2145Z/ ZAVALA TX- 431 PM CDT SUN MAY 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ZAVALA COUNTY IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS MOVING SOUTHEAST AND OUT OF THE COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED. LAT...LON 2900 9970 2893 9973 2869 9944 2898 9943 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:45 PM CDT, 4 minutes earlier.
Area forecast discussion, May 8, 3:45 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 345 PM CDT SUN MAY 8 2005 .DISCUSSION... ONGOING SEVERE THUNDERSTORM/HEAVY RAIN EVENT CURRENTLY ON THE DOWNTREND AS THUNDERSTORMS GRADUALLY EXIT OUR EASTERN COUNTIES AND MOVE TOWARD THE COAST. ELSEWHERE...ONLY ISOLATED CONVECTION IS EXPECTED TONIGHT. A LARGE OUTFLOW BOUNDARY IS MOVING SOUTH INTO CWFA CRP...BUT THE WESTERN EDGE IS SLOWING-UP ACROSS OUR SOUTHWESTERN-MOST COUNTIES...WHERE SURFACED-BASED INSTABILITIES ARE GREATEST AND THUNDERSTORMS ARE CURRENTLY FIRING. DECIDED TO DROP THE TORNADO WATCH EVERYWHERE EXCEPT OUR THOSE SOUTHWEST COUNTIES WHERE THE 20Z CRAVEN SIGNIFICANT SEVERE INDEX IS NEAR 70...A VALUE THAT WOULD EASILY SUPPORT SEVERE/TORNADIC STORMS. WILL LIKELY DEVELOP FOG TONIGHT...GIVEN WET SURFACES...DRY AIR WORKING ACROSS FROM THE WEST JUST ABOVE THE SURFACE AND A DECREASE IN CLOUDS. AN UPPER RIDGE WILL MOVE OVER THE AREA TOMORROW AND BE SLOW TO MOVE OFF TO THE EAST. WILL GO WITH LOW-TO-NO POPS FROM MONDAY THROUGH FRIDAY WITH NO MENTION OF PRECIP. A WARMING TREND TO BEGIN MONDAY AS WELL...WITH MAX TEMPS LEVELING-OFF ON WED AND HOLDING THROUGH FRIDAY SLIGHTLY ABOVE NORMAL. WILL INTRODUCE A SLIGHT CHANCE FOR THUNDERSTORMS TO THE FORECAST FOR NEXT WEEKEND GIVEN THE LATEST MEDIUM RANGE MODEL SOLUTIONS...WHICH SHOW A SERIES OF UPPER LEVEL DISTURBANCES APPROACHING FROM THE WEST. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 87 69 90 / 40 10 0 0 AUSTIN BERGSTROM INTL AIRPORT 65 85 67 89 / 40 10 0 0 DEL RIO INTL AIRPORT 67 92 72 92 / 10 10 0 0 SAN ANTONIO INTL AIRPORT 67 86 70 89 / 20 10 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 11/03/01/DC
Hazardous weather outlook, May 8, 5:27 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 AM CDT SUN MAY 8 2005 TXZ171>173-183>194-202>209-217>225-228-091000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 527 AM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TO GENERATE SCATTERED TO NUMEROUS THUNDERSTORMS TODAY INTO THIS EVENING. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. THE SYSTEM WILL MOVE OFF TO THE EAST WITH STORMS ENDING BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, May 8, 11:45 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1145 AM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 6 N BOERNE 29.89N 98.74W
05/08/2005 0.75 INCH KENDALL TX TRAINED SPOTTER
&&
DCLocal storm report, May 8, 2:25 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
225 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD HOCHHEIM 29.32N 97.30W
05/08/2005 DEWITT TX LAW ENFORCEMENT
HWY 183N CLOSED.
0210 PM FLASH FLOOD YORKTOWN 28.98N 97.50W
05/08/2005 DEWITT TX LAW ENFORCEMENT
HWY 119 NEAR NEW DAVIES CLOSED.
0212 PM FLASH FLOOD 2 S GONZALES 29.48N 97.45W
05/08/2005 GONZALES TX LAW ENFORCEMENT
1/2 MILE OF HWY 183 UNDER ONE FOOT OF WATER.
&&
DCLocal storm report, May 8, 3:05 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
305 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD YORKTOWN 28.98N 97.50W
05/08/2005 DEWITT TX AMATEUR RADIO
MAIN STREET CLOSED.
0246 PM FLASH FLOOD CUERO 29.09N 97.29W
05/08/2005 DEWITT TX LAW ENFORCEMENT
STREETS FLOODED.
0246 PM FLASH FLOOD N YORKTOWN 28.98N 97.50W
05/08/2005 DEWITT TX AMATEUR RADIO
HWY 119 JUST NORTH OF YORKTOWN CLOSED.
0258 PM HAIL YORKTOWN 28.98N 97.50W
05/08/2005 1.00 INCH DEWITT TX LAW ENFORCEMENT
0203 PM FLASH FLOOD CUERO 29.09N 97.29W
05/08/2005 DEWITT TX LAW ENFORCEMENT
ALL STREETS CLOSED.
&&
DCSpecial weather statement, May 8, 3:14 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 314 PM CDT SUN MAY 8 2005 TXZ185>187-189-191-193-203>209-220>225-082045- ATASCOSA-BANDERA-BASTROP-BEXAR-CALDWELL-COMAL-DEWITT-FAYETTE- GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-KERR-LAVACA-MEDINA-REAL- UVALDE-WILSON- 314 PM CDT SUN MAY 8 2005 ...TORNADO WATCH 231 CANCELED FOR FOR REAL...UVALDE...BANDERA... KERR...KENDALL...MEDINA...BEXAR...ATASCOSA...COMAL...HAYS... GUADALUPE...CALDWELL...BASTROP...FAYETTE...LAVACA...GONZALES... WILSON...DEWITT AND KARNES COUNTIES... THE NATIONAL WEATHER SERVICE HAS CANCELED THE TORNADO WATCH FOR THE COUNTIES LISTED ABOVE. THE THREAT FOR STORMS TO BECOME TORNADIC HAS GREATLY DIMINISHED...ALTHOUGH SOME STRONG STORMS ARE POSSIBLE.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 49 min |
| May 8, 1:48 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 8, 2:50 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 8, 3:10 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 8, 4:41 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 64 min |
| May 8, 5:36 AM CDT | Severe Thunderstorm Warning | EWX | Llano | 54 min |
| May 8, 6:08 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 67 min |
| May 8, 6:13 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 62 min |
| May 8, 6:21 AM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 3 hr |
| May 8, 9:53 AM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 68 min |
| May 8, 10:15 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| May 8, 10:37 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 8, 11:15 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 46 min |
| May 8, 11:23 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 67 min |
| May 8, 12:04 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 58 min |
| May 8, 2:13 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| May 8, 2:27 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 8, 2:33 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 57 min |
| May 8, 2:58 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.